Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have been taking amitriptylinr. Have had really bad itching. Side effects?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
I have been taking amitriptylinr XXXXXXX 75 mg for a number of years, lately I have had really bad icthing attacks at night that some times last for hours. I'm wondering it this medicine may be causing this! Thanks for any advice you can give me.
Posted Sat, 27 Jul 2013 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
The itching attacks that you are having at night could be due to amitryptaline that you are taking.
Such altered sensations, pins and needles, itching are common side effects of this medicine. You can wait for a few days and see if it subsides spontaneously since this is a self limiting symptom. In case the itching is persistent then do consult your physician for a good alternative according to the severity of the symptoms.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor